MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: (b)(6).E3: occupation: technologist.G4: 510(k) no.: k130280.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the product with the involved product code/lot number no anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: during priming with blood, bloody fluid was found flowing from the gas outlet port.There was no patient involved or harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.Confirmation of the provided image - blood was found to be leaking from the gas-outlet side of the oxygenator.- it was confirmed that an adapter was connected to the inlet port of the oxygenator.Visual inspection of the actual device upon receipt.- no anomaly such as damage was found.Magnifying inspection of the blood inlet port of the actual device - no anomaly such as damage was found.- no anomaly was found in the dimensions of the blood inlet port compared to the current product.Leak test of the actual device - the actual device was incorporated into a tube circuit and colored saline solution was circulated, resulting in no leaks.- the blood outlet port of the actual device was clamped, and a pressure of 2kgf/cm2 was applied to the blood channel from the blood inlet port.As a result, no leaks were observed.- after connecting the factory-retained adapter to the inlet port of the actual device, the colored saline solution was circulated as well, resulting in no leaks.The manufacturing record and the shipping inspection record of the actual device - no anomaly was found.Past complaint file of the involved product code and lot number - no similar complaints have been reported.Based on the investigation results, no leaks were found in the actual device.Also, no leaks were found even when the factory-retained adapter was connected to the blood inlet port of the actual device.Regarding the cause of this incident, it is considered possible that the leak was from the connection between the adapter and the port.However, since the adapter could not be confirmed during use, it was not possible to clarify the cause of the occurrence.Relevant ifu reference: the ifu (capiox fx05) has the following warning and method of operation regarding leakage.- do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24285260
Report Number9681834-2026-00010
Device Sequence Number15903342
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)280229(10)250328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Lot Number250328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown